MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER

OLYMPUS MEDICAL SYSTEMS CORP. LOOP CUTTER
Model Number FS-5U-1
Health Effect - Clinical Code Edema (1820)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The service center received a medwatch mw5088292 report which states, " admitted for esophageal stent placement.Stent placed (b)(6) 2019 in endo, patient taken back the following day for stent repositioning since stent had migrated out of place.Md documents in procedure note there were multiple equipment malfunctions causing the procedure to take longer than normal.Md was concerned for airway edema, decision was made to leave patient intubated and transfer to micu.Patient was extubated (b)(6) with no complications and later transferred to the 7th floor.This is a disposable valve used to activate suction through the endoscope.Malfunction event: valve became stuck and broken when tech attempted to remove from scope during the procedure.A new endoscope had to be brought in to continue with case.This is a reusable device but it was brand new when tech opened for use.¿.

Brand Name
LOOP CUTTER
Common Device Name
LOOP CUTTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8966156
Report Number2951238-2019-01104
Device Sequence Number11287517
Product Code PTS
UDI-Device Identifier04953170033445
UDI-Public04953170033445
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/05/2019
Report Date (Section F) 09/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFS-5U-1
Device Lot Number93K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/08/2019
Event Location Hospital
Date Report to Manufacturer08/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEFENDO SUCTION VALVEMODEL# 100305LOT# 415963
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA09/05/2019